Abstract

A simplified method is described for computation of Kubelka–Munk coefficients from internal transmittance measurements of two specimens of the same material where one specimen is twice as thick as the other. Equations are derived for determining the scattering coefficient S, the absorption coefficient K, the Kubelka parameters a and b, the internal transmittance τi, the reflectance of an infinitely thick specimen ρ, and the reflectance of a specimen with an ideal black background ρ0. Graphs are given to estimate the range of error of ρ, S, and K as a function of estimated errors of measurement of transmittance.

© 1968 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Continuous K/S minimizing distributions in Kubelka-Munk systems

John Texter
J. Opt. Soc. Am. 67(2) 169-175 (1977)

Relationship between the Kubelka-Munk scattering and radiative transfer coefficients

Suresh N. Thennadil
J. Opt. Soc. Am. A 25(7) 1480-1485 (2008)

Diffuse Scattered Radiation Theories of Duntley and of Kubelka–Munk

Arthur L. Lathrop
J. Opt. Soc. Am. 55(9) 1097-1104 (1965)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (38)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription